Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Taking stilnoct for insomnia. Suffering from severe depression. What medication should be done?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
My mother is suffering from severe depression for last couple of days.
Symptoms are - 1. not interested to talk to anyone, 2. not willing to go out, 3. Loosing appetite, 4 dependency on sleeping pills 5. worthlessness/frustration 6. sense of failure. 7. always feeling something inside the body 8. always sits at home and thinks that something is wrong in her. 9. suicidal tendency.

It started after starting the medicine Stilnoct 12.5mg for treating Insomnia.
Current medicine continuing is Aculip-H, digeplex T, Pantocid DSR
Posted Fri, 15 Mar 2013 in Depression
Answered by Dr. Gopal Krishna Dash 19 minutes later

Thanks for the query.

I have noted your complaints.
The symptoms that you have mentioned are suggestive of depression.
Yes, I agree that Stilnoct, chemically Zolpidem can cause depression in certain individual. The options available with you are

1. Urgent evaluation for depression by a psychiatrist and deal accordingly. I mean to find out the exact cause (is it related to medicine or she has the inherent tendency of depression) and treat it.
2. As it is mostly related to drug induced, you may gradually withdraw and visit a psychiatrist after about 1-2 weeks if the symptoms are persistent.

I hope that I have clarified your query.

If you have any doubts, please get back to me.
Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor